Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 9:29 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2024, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 4, 2024, 10:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 41 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:57 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 500 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted.
854
WFUS52 KTBW 050129
TORTBW
FLC081-115-050200-
/O.NEW.KTBW.TO.W.0025.240805T0129Z-240805T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
929 PM EDT Sun Aug 4 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Manatee County in west central Florida...
Northwestern Sarasota County in west central Florida...
* Until 1000 PM EDT.
* At 929 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Gulf Gate Estates, or 11 miles south of Sarasota,
moving north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sarasota, Ridge Wood Heights, South Gate Ridge, Lake Sarasota,
North Sarasota, Gulf Gate Estates, The Meadows, Sarasota Springs,
Kensington Park, and South Sarasota around 935 PM EDT.
Lakewood Ranch and Sarasota Bradenton Airport around 940 PM EDT.
Bradenton and West Samoset around 950 PM EDT.
Ellenton around 955 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Osprey, Lake Manatee State Park, Desoto Lakes, Vamo, Fruitville,
Turtle Beach, Oscar Scherer State Park, Bee Ridge, Samoset, and
Oneco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2747 8225 2711 8249 2712 8255 2753 8258
TIME...MOT...LOC 0129Z 196DEG 40KT 2717 8251
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW2 follow-up statements
786
WWUS52 KTBW 050141
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
941 PM EDT Sun Aug 4 2024
FLC081-115-050200-
/O.CON.KTBW.TO.W.0025.000000T0000Z-240805T0200Z/
Manatee FL-Sarasota FL-
941 PM EDT Sun Aug 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL
MANATEE AND NORTHWESTERN SARASOTA COUNTIES...
At 940 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sarasota Springs, or near Sarasota, moving north at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sarasota, Lakewood Ranch, Sarasota Bradenton Airport, North
Sarasota, The Meadows, Sarasota Springs, and Kensington Park
around 945 PM EDT.
Bradenton and West Samoset around 950 PM EDT.
Ellenton around 955 PM EDT.
Other locations impacted by this tornadic thunderstorm include Lake
Manatee State Park, Desoto Lakes, Fruitville, Bee Ridge, Samoset,
Oneco, and Bayshore Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2747 8225 2724 8243 2727 8254 2753 8258
TIME...MOT...LOC 0140Z 196DEG 40KT 2730 8247
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW987
WWUS52 KTBW 050152
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
952 PM EDT Sun Aug 4 2024
FLC115-050201-
/O.CAN.KTBW.TO.W.0025.000000T0000Z-240805T0200Z/
Sarasota FL-
952 PM EDT Sun Aug 4 2024
...THE TORNADO WARNING FOR NORTHWESTERN SARASOTA COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area, but is still continuing in Manatee County.
Therefore, the warning has been cancelled for Sarasota County.
A Tornado Watch remains in effect until 600 AM EDT for west central
Florida.
&&
LAT...LON 2751 8244 2748 8231 2738 8240 2739 8248
2751 8250
TIME...MOT...LOC 0151Z 196DEG 40KT 2742 8243
$$
FLC081-050200-
/O.CON.KTBW.TO.W.0025.000000T0000Z-240805T0200Z/
Manatee FL-
952 PM EDT Sun Aug 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL
MANATEE COUNTY...
At 951 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lakewood Ranch, or 8 miles northeast of Sarasota,
moving north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Manatee County, including the following locations... Lake
Manatee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2751 8244 2748 8231 2738 8240 2739 8248
2751 8250
TIME...MOT...LOC 0151Z 196DEG 40KT 2742 8243
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:07 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 3:07 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 86 80 89 / 100 90 80 90
FMY 79 89 81 90 / 80 80 50 80
GIF 78 87 78 91 / 80 80 60 90
SRQ 78 89 80 90 / 100 90 80 90
BKV 76 86 78 89 / 100 90 80 90
SPG 81 89 83 90 / 100 90 80 90
&&
Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
Sarasota.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/WynnIn the hours before
Local storm report, Aug 4, 8:07 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
807 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024 GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel reported
a wind gust of 62 MPH.
&&Local storm report, Aug 4, 8:08 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
808 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Tropical Cyclone 1 S Whitfield 27.40N 82.57W
08/04/2024 Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton Airport
reported a wind gust of 60 MPH.
&&Local storm report, Aug 4, 8:09 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
809 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tropical Cyclone 23 SW Longboat Key 27.17N 82.92W
08/04/2024 GMZ873 FL Mesonet
Mesonet station 42013 22 SW Longboat Key
reported a wind gust of 60 MPH.
&&Local storm report, Aug 4, 8:10 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
810 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tornado 1 ENE Redington Beach 27.82N 82.80W
08/04/2024 Pinellas FL Public
Damage to a fence and a trailer were
reported by residents along with reports of
a tornado touching down.
&&Local storm report, Aug 4, 8:14 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
814 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Flood 1 ENE Seminole 27.85N 82.77W
08/04/2024 Pinellas FL Amateur Radio
Street flooding along with power outages was
reported in Seminole.
&&Local storm report, Aug 4, 9:29 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
929 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024 GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel reported
a wind gust of 64 MPH.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:06 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 12 min |
| Aug 4, 9:10 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 9:23 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 3 hr |
| Aug 4, 9:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Aug 4, 10:15 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 17 min |
| Aug 4, 11:26 PM EDT | Tornado Warning | TBW | Manatee | 19 min |
| Aug 4, 11:40 PM EDT | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 23 hr |
| Aug 4, 11:40 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 4 days |
| Aug 4, 11:40 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 44 hr |
| Aug 5, 12:09 AM EDT | Flash Flood Warning | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota | 5 hr |
| Aug 5, 12:59 AM EDT | River Flood Warning | TBW | Manatee | 3 days |
| Aug 5, 2:04 AM EDT | Flash Flood Warning | TBW | Charlotte, Citrus, Hernando, Hillsborough, Levy, Manatee and 4 more | 3 hr |
| Aug 5, 2:56 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 8 min |
| Aug 5, 4:47 AM EDT | Flash Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 4 more | 6 hr |
| Aug 5, 4:55 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 20 min |
| Aug 5, 5:13 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 6 min |
| Aug 5, 6:01 AM EDT | Tornado Warning | TBW | Polk | 14 min |
| Aug 5, 8:03 AM EDT | Tornado Warning | TBW | Polk | 27 min |
| Aug 5, 8:39 AM EDT | River Flood Warning | TBW | Citrus, Levy | 21 days |
| Aug 5, 8:43 AM EDT | River Flood Warning | TBW | Citrus | 14 hr |
| Aug 5, 11:30 AM EDT | Small Craft Advisory | TBW | 45 hr | |
| Aug 5, 11:45 AM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Manatee, Pasco, Pinellas and 2 more | 6 hr |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.